Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Having huge sweat, heat rashes, irritation in groin area. How to avoid this?

User rating for this question
Very Good
Answered by

Allergist and Immunologist
Practicing since : 1999
Answered : 584 Questions
Every summer I face huge sweat - heat Rashes and irritation at groin area. This is basically a heat & sweat Rash. this is specif to that area and does not affect any other part.

I am using frenchie inners which is rubbing in the same part. However I have tried long briefs but that has not helped much.

I have consulted dermatologists, they have advised a medicine which relieves me for short period or that specific season, but every year I get same problem.

Kindly advice the measures and medicine for long term remedy?
Posted Wed, 15 May 2013 in Asthma and Allergy
Answered by Dr. Sujoy Khan 3 hours later
Hello P,

Welcome to Healthcare Magic and thank you for writing to us.

Heat rash occurs when sweat ducts get blocked preventing evaporation from the skin. Tight inner wear worsens this, and results in skin irritation.

Loose clothes, avoiding hot humid conditions helps. Also avoid heavy creams or lotions that clogs the skin. Heat rash can worsen with use of certain medications, such as the anti-acne isotretinoin or a blood pressure tablet called clonidine. So please check your regular medications list.

Treatment options:
1. Calamine lotion helps.
2. Avoid exercise in hot and humid weather
3. Take frequent baths or showers
4. Air circulation with fans or air conditioner
5. Antihistamine tablets such as cetirizine 10mg or Levocet 5mg
6. Avoid dehydration, drink plenty of water (3L / day).

Hope this helps.
Best Wishes.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,   ,  
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor